Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Any Good Results From Minipress


  • Please log in to reply
4 replies to this topic

#1 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 20 October 2007 - 12:53 PM

Hi Forum,
I was recently prescribed Minipress (or Prazosin) to deal with my Raynauds. I was wondering if any of you have had good luck with this medication? This morning I fainted, and I have to blame the Minipress for that, since its the only new med that I have added to my repertoire. I was told that it could take a while for my body to get used to this medication, so I am not really worried as much as I am curious to know if it will really work.

So any information, good or bad would be appreciated. Thanks! :)
*WestCoast*

********

#2 bookworm

bookworm

    Silver Member

  • Members
  • PipPipPipPip
  • 292 posts
  • Location:Texas

Posted 20 October 2007 - 05:29 PM

Sorry to say Minipress did absolutely nothing for me. My general practitioner suggested it and I tried it, but when I mentioned it to my rheumatologist, she just shook her head -- as if to say, "That stuff doesn't work!" Anyway, it didn't work for me. Maybe you'll get good results though.

Mary in Texas

#3 CraigR

CraigR

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 438 posts
  • Location:Escondido (near San Diego), Ca

Posted 23 October 2007 - 05:59 AM

I have had great luck with minipress (prazosin), much better than with calcium channel blockers (which gave me an unpleasant side effect). Also, it is much less expensive than most other such drugs.

It is an alpha blocker, which means that it increases peripheral circulation by suppressing the "fight or flight" (sympathetic?) nervous system. One of the causative theories behind Raynaud's is that the nervous system is too inclined toward the "fight or flight", where peripheral circulation is constricted.

As with many peripheral dilators, it is also used as a medicine to reduce high blood pressure. Thus it can cause one to faint (especially when rising quickly). It is wise to periodically take one's blood pressure (always a good idea anyway, especially with scleroderma). Good automatic machines for this purpose can be found at pharmacies, drug stores, etc. You need to make sure your pressure doesn't get too low. The fact that you fainted tends to suggest that your peripheral cirulation is improving.

About nine months after an autologous stem cell transplant for lymphoma, I had horrible Raynaud's, with all fingers ulcerated and bandaged. Adalat (a calcium channel blocker) helped a little, but adding the minipress did the job.

It's not always easy to predict which drugs will work for particular individuals. Yesterday I had a routine appointment with my rheumatologist (in spite of the emergency situation - I live near San Diego!). She has great optimism for the Human Genome project, as it may allow doctors to clearly know which drugs will work best. Example: Methotrexate works for some cases of Rheumatoid Arthritis, but, if it works for one sibling, it almost always works for another, suggesting a genetic link.

Good Luck,

Craig

#4 bloominacres

bloominacres

    Bronze Member

  • Members
  • PipPip
  • 10 posts
  • Location:Everett, WA

Posted 23 October 2007 - 12:38 PM

Hi Erin,
I have been using minipress for over a year now. It has been absolutely amazing. Prior to using this, my right hand was constantly red, we are talking RED! And of course both hands were like ice. Now on the minipress, my hand color has returned to almost normal and my hands and toes are warmer. I still get Raynauds attacks if my extremities get too cold, though nothing like before.

We started with diltazem, a calcium channel blocker, but I ended up being allergic to it and it really did not do the job that the minipress has been doing. Hope it works for you. Do take it easy getting up for awhile as you may get the whirlies. I still get them sometimes.

Warm hugs,
Mary B

#5 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 25 October 2007 - 09:47 AM

Hey Erin,

How are you doing on your new meds?
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)